Pernicious Anaemia Society
14,274 members10,219 posts

B12 and B complex

I was a bit low on B12 and have been taking b12 sublingual methyabalalamin 100 plus Jarrow B s

I did fine and lost the feeling of numbness I had in my feet and hands.( I had just like socks and gloves on.)

Now about 5 months on if I take the Jarrow b complex with the b12. I get a very fast heart beat and feel very hot for about 1 hr

I have continued the b12 on its own but wonder if there is any thoughts about what I could do the balance the b12 vitamins

Thanks in advance

I have no thyroid ,which is why I'm here, . Normally on that forum

15 Replies
oldestnewest

The Jarrows B-Right has ridiculously huge amounts of the B-Vitamins. Swap it for something that has much less, 100% of the RDA should suffice. You may want to add 400 ug of folic acid as well.

1 like
Reply

Here is what Jarrows say -

This product contains vitamin B3 (niacin), which may cause a "niacin flush," especially when taken on an empty stomach. Symptoms are transient - typically lasting for approximately one-half hour - and may include burning, tingling, and itching sensations along with reddening of the skin. In some cases, dizziness and/or shortness of breath may occur.

Reply

Do you know your serum Folate level?

Reply

It was 411 in about June time.

Certainly have now lost pins and needles in feet and hands that happened on occasions. Mostly if I relaxed and at night, waking me in the night .

Don't know current reading, can I overdose ?

Reply

Got that wrong, folate at same time in June was

10.81. Range. 10.4 - 42.4

Taking supplements gentle iron and vit c

Not sure what it is now

Reply

You can't overdose on B12 - are other B vitamins that you can overdose on.

would go with fbirder 's suggestion and try supplementing some folic acid

Reply

Hi @Gcart - Up until a couple of months ago I had also started taking Jarrows B12 1000mgs. I then added Jarrows B Complex. Within about 10 days I experienced a strange "fluttering " in my heart. It was a completely different sensation to the palpitations/ missed beat I had experienced when the doctors had cut my dose of levothyroxine.

I stopped taking the Jarrows B Complex and within a couple of weeks the fluttering subsided.

Like fbirder says I think the high amount of B vitamins in Jarrows is too much for some of us.I intend to restart a B complex but with much lower doses. Maybe an ordinary supermarket brand - @fbirder would probably know better than me if they would be suitable. Good luck - hope you sort it. 🌞🌞

1 like
Reply

I swear by Tesco's Multi-B Vitamins. Sensible amounts of all of them (although I do take extra folate). Plus - it's cheap, about 10% the cost of Jarrows.

1 like
Reply

Thank you fbirder . Could I just ask why the extra folate....and further up the post a suggestion to take folic acid. I am hypothyroid but find all the supplements very confusing. 🌝🌝

Reply

I take extra folate because one of the reactions mediated by B12 requires folate to work, and I'd like to make certain that I have enough floating around.

400 ug of folic acid a day will be enough without being too much.

1 like
Reply

Thank you fbirder . 🌝

Reply

Can you tell me which folate supplement you coold recomment please Mine was verh low on July

Reply

Tesco again. They do 400 ug tablets.

Reply

Thanks x

Reply

Sounds ok. I will try the B complex from Tesco Thanks for all your input

Looks like I am not alone 🙂 X I have come across niacin before an d had problems. When my husband had one tablet he ended up in bed for an hour feeling awful and looked it !

Strong stuff some of the vitamins !

Thanks again to all who respond x

Reply

You may also like...